Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 5, 2014, 3:11 PM CDT for Lac qui Parle County, Minnesota. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 5, 2014, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
County Lac qui Parle County, MN
The radar
The Sioux Falls radar (KFSD), 159 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:30 PM CDT | HAIL 0.75 | 5 Wsw Florida Creek Wil, MN | |
| Jun 5, 4:05 PM CDT | HAIL 1 | 5 W Providence, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203 WWUS83 KMPX 052011 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 311 PM CDT THU JUN 5 2014 MNZ054-052100- LAC QUI PARLE- 311 PM CDT THU JUN 5 2014 ...THUNDERSTORMS DEVELOPING OVER LAC QUI PARLE COUNTY THROUGH 400 PM CDT... AT 309 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF MADISON...OR 12 MILES EAST OF ALBEE. THIS STORM WAS MOVING EAST AT 15 MPH. HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MARIETTA. FLORIDA CREEK WILDLIFE MANAGEMENT AREA. MADISON. MADISON AIRPORT. DAWSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4502 9589 4480 9598 4481 9644 4513 9646 TIME...MOT...LOC 2011Z 290DEG 13KT 4499 9632 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 5, 1:22 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 5, 1:22 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 122 PM CDT THU JUN 5 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 409 AM CDT THU JUN 5 2014 EARLY MORNING WATER VAPOR IMAGERY SHOWS A SHORT WAVE TROUGH MOVING INTO THE WESTERN DAKOTAS...WHILE MOST OF THE CONVECTION FROM LAST EVENING HAS DIED ACROSS THE EASTERN DAKOTAS. THIS UPSTREAM SHORTWAVE IS THE KEY FEATURE OF FOCUS IN THE SHORT TERM FORECAST PERIOD THROUGH TODAY AND TONIGHT. A REGIONAL RADAR VIEW SHOWS CONVECTION REGENERATING ACROSS THE EASTERN DAKOTAS JUST OUT AHEAD OF THE 700MB TROUGH AXIS THROUGH THE CENTRAL DAKOTAS. THIS WAVE WILL MOVE GRADUALLY EAST WITH TIME AND IS RESPONSIBLE FOR FORECAST SHOWERS AND THUNDERSTORMS. OVER THE NEXT FEW HOURS...THE CONVECTION NEAR ABERDEEN IS EXPECTED TO GROW BUT ITS SOUTHERN EXTENT LOOKS TO BE MORE LIMITED BASED ON THE LATEST HOPWRF AND HRRR SOLUTIONS. THIS AREA WILL PROGRESS EASTWARD...BUT MOST PRECIPITATION THIS MORNING SHOULD REMAIN NORTH OF ABOUT REDWOOD FALLS UNTIL LATER INITIATION EXTENDING SOUTH OCCURS LATE THIS MORNING. HI RES MODEL GUIDANCE AGREED THAT SLOWING DOWN THE ARRIVAL AND THE EASTWARD PROGRESSION OF THE POPS WAS NECESSARY TODAY. MODEL SOUNDINGS REVEAL NEAR 1000 J/KG OF INSTABILITY DEVELOPING THIS AFTERNOON ACROSS THE FORECAST AREA. A DECENT PV ANOMALY WILL ACCOMPANY THE SHORTWAVE...AS WILL WARM AIR ADVECTION...AND DECENT FGEN IN THE 700-500MB LAYER. SO THIS FORCING WILL HELP GET SOME ACTIVITY STARTED AND TAP IN TO THE INSTABILITY. DEEP LAYER SHEAR IS NOT IMPRESSIVE...SO GENERALLY EXPECT THESE THUNDERSTORMS TO BE SUB SEVERE TODAY. AS THE LINE MOVES EAST TOWARD WISCONSIN...SHOWERS AND STORMS SHOULD EVENTUALLY BEGIN TO WEAKEN AND MAY VERY WELL DISSIPATE BEFORE THEY REACH EAU CLAIRE. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 409 AM CDT THU JUN 5 2014 PREVALENT WESTERLY FLOW WILL MARK THE LONG TERM PORTION OF THE FORECAST...WHICH WILL TRANSLATE TO PERIODIC PRECIPITATION CHANCES AS WEAK IMPULSES TRACK OVER THE REGION THROUGH THE PROGRESSIVE FLOW. HIGH TEMPERATURES WILL ALSO BE ON THE BELOW NORMAL SIDE OF CLIMATOLOGY THROUGH THE MAJORITY OF THE EXTENDED PERIOD. THE END OF THE WORK WEEK WILL CLOSE OUT WITH A COLD FRONT SWEEPING ACROSS THE AREA. HIGHS SHOULD SNEAK INTO THE UPPER 70S TO LOWER 80S ACROSS THE MAJORITY OF THE FORECAST AREA PRIOR TO THE FROPA. ALSO EXPECT ASSOCIATED INSTABILITY/MOISTURE/FORCING TO BE SUFFICIENT TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...PARTICULARLY DURING THE AFTERNOON HOURS. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE FRIDAY NIGHT AND SATURDAY AS THE JET STRUCTURE BECOMES CONDUCIVE TO IMPRESSIVE 250-700MB DIFFERENTIAL DIVERGENCE PER BOTH 05.00Z ECMWF AND GFS SOLUTIONS. HAVE INCLUDED LIKELY POPS BETWEEN 06Z AND 18Z SATURDAY. BY SATURDAY AFTERNOON...THE MAJORITY OF THE CONCENTRATED SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE LOCATED FROM SOUTH CENTRAL MN NORTHEAST ACROSS WEST CENTRAL WI...IN CLOSER PROXIMITY TO THE STALLED FRONT/TROUGH FROM FRIDAY. SUNDAY WILL BE COOL AS CAA ENSUES WITH THE ARRIVAL OF COOL SURFACE HIGH PRESSURE. IT SHOULD BE A DRY DAY OVERALL WITH HIGHS IN THE MID TO UPPER 60S. THE NEXT SHORTWAVE IN THE PARADE ARRIVES ON MONDAY. HAVE NOT SEEN A GREAT DEAL OF CONSISTENCY WITH THE TIMING ON THIS ONE...SO HAVE KEPT POPS IN THE 20-30 PERCENT RANGE UNTIL TEMPORAL/SPATIAL DETAILS BECOME MORE CLEAR. TUESDAY BRINGS WEAK BUILDING OF THE MID LEVEL RIDGE INTO THE CENTRAL CONUS AS PLAINS SURFACE CYCLOGENESIS OCCURS AHEAD OF A WESTERN TROUGH. TEMPERATURES RESPOND WITH A SLIGHT MODERATION ON TUESDAY AND WEDNESDAY WITH HIGHS CREEPING INTO THE LOW AND MID 70S. ATTENDANT PRECIPITATION LOOKS TO DEVELOP BY MID WEEK...BUT NOTABLE STRENGTH/TIMING DIFFERENCES EXIST BETWEEN THE GFS AND ECMWF. RIGHT NOW WEDNESDAY LOOKS TO BE WET...BUT THAT COULD SHIFT BACKWARD OR FORWARD IN TIME BY 24 HOURS AS MODELS HONE IN ON A SCENARIO. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1251 PM CDT THU JUN 5 2014 SHOWERS WEST OF I-35 WILL CONTINUE TO SLOWLY FALL APART AS THEY WORK INTO ERN MN AS THEY RUN AWAY FROM INSTABILITY AND UPPER FORCING ASSOCIATED WITH A STRONG SHORTWAVE OVER SE SODAK. BESIDE THAT SHORTWAVE...THERE IS ALSO A SFC TROUGH NEAR THE I-29 CORRIDOR. BUILDING INSTABILITY IN THE WAKE OF THE FIRST WAVE OF SHOWERS COMBINED WITH THE FORCING FROM THE SFC AND UPPER FEATURES SHOULD ALLOW FOR THE DEVELOPMENT OF SCT STORMS IN THE NEXT COUPLE OF HOURS OUT WEST PER THE HRRR. THE LAST COUPLE OF RUNS OF THE HRRR HAVE INITIALIZED WELL WITH CURRENT CONDITIONS...SO FOLLOWED ITS IDEAS FOR DECAYING THE FIRST BAND OF SHOWERS OVER ERN MN THIS AFTERNOON...WITH SCT STORMS DEVELOPING OUT WEST BY 20Z. FOR TONIGHT...BIG CONCERN WILL BE THE POTENTIAL FOR FOG. THE SFC TROUGH OVER THE DAKOTAS WILL STALL OUT OVER WRN MN AS THE PRESSURE PATTERN BECOMES QUITE BAGGY OVERNIGHT. IN ADDITION TO THAT...SKIES LOOK TO CLEAR OUT AS WELL. GIVEN RAINS SO FAR...WILL HAVE TO WATCH FOR THE DEVELOPMENT OF DENSE FOG OVER CENTRAL MN OVERNIGHT AS THE GFSLAMP IS HINTING AT WITH ITS DEVELOPMENT OF MVFR VSBYS. EXPECT ANOTHER ROUND OF STORMS TO DEVELOP ALONG THE FRONT FRIDAY...BUT IT WILL BE MAINLY AFTER 18Z WHEN THEY DO DEVELOP. KMSP...LIKE THE IDEA OF THE HRRR...WITH THE SHOWERS CURRENTLY OFF TO THE WEST FIZZLING OUT OVERHEAD BETWEEN 20 AND 22Z...SO HAVE CONTINUED THE TEMPO GROUP FOR SHRA IN THAT WINDOW. LESS CONFIDENCE IN HOW ACTIVITY THAT WILL DEVELOP THIS AFTERNOON OVER WRN MN WILL EVOLVE. BUT GIVEN CURRENT COOLER TEMPS MOVING IN WITH CLOUDS AND RAIN...SUSPECT THE HRRR MAY BE BRINGING ANY ACTIVITY TOO FAR EAST THIS EVENING. FOR FRIDAY AFTERNOON...FRONT WILL BE POSITIONED JUST WEST OF MSP...SO WILL LIKELY SEE TSRA IN THE AREA AT THE TAIL END OF THE TAF...BUT LEFT ANY MENTION OUT AS CONFIDENCE IN PLACEMENT/TIMING WITH ANY ACTIVITY FRIDAY AFTERNOON IS TOO LOW TO INCLUDE IN THE TAF 27-30 HOURS OUT. /OUTLOOK FOR KMSP/ SAT...MAINLY VFR. CHC IFR/MVFR CONDS IN SHRA/TSRA. WIND N 5-10 KTS. SUN...VFR. WIND NE 5-10 KTS. MON...VFR. SLIGHT CHC TSRA. WIND S 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...SPD LONG TERM...LS AVIATION...MPG
Hazardous weather outlook, Jun 5, 5:29 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 529 AM CDT THU JUN 5 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 529 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO SPREAD EASTWARD ACROSS THE AREA TODAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH THE WEEKEND. THE POTENTIAL FOR SEVERE STORMS IS LOW...BUT THE ADDITIONAL RAINFALL WILL POSE A FLOOD THREAT ON AREA RIVERS...CREEKS...AND STREAMS WHICH ARE RUNNING VERY HIGH AFTER RECENT HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 5, 1:22 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 122 PM CDT THU JUN 5 2014 MNZ041>043-048>051-057-051915- BENTON-DOUGLAS-KANDIYOHI-MORRISON-POPE-SHERBURNE-STEARNS-TODD- 122 PM CDT THU JUN 5 2014 ...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA... AT 118 PM CDT...HEAVY RAINFALL FROM 1 TO 3 INCHES HAVE BEEN REPORTED ACROSS PORTIONS OF DOUGLAS COUNTY THIS AFTERNOON. THIS WILL LIKELY RESULT IN URBAN AND SMALL STREAM FLOODING. THE HEAVIEST RAIN IS MOVING EAST OF THIS AREA AND WILL BE AFFECTING LONG PRAIRIE...EAGLE BEND AND SAUK CENTRE AREAS THROUGH 3 PM. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE MAINLY ACROSS TODD AND STEARNS COUNTY THROUGH 3 PM. PEOPLE IN BENTON...DOUGLAS...MORRISON...NORTHEASTERN KANDIYOHI... NORTHWESTERN SHERBURNE...POPE...STEARNS AND TODD COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND EXERCISE APPROPRIATE CAUTION. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
Local storm report, Jun 5, 2:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
222 PM CDT THU JUN 5 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN CARLOS 45.97N 95.29W
06/05/2014 M2.66 INCH DOUGLAS MN PUBLIC
RAINFALL TOTAL SINCE 7 AM
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 5, 2:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
223 PM CDT THU JUN 5 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 3 N ALEXANDRIA 45.92N 95.38W
06/05/2014 M2.41 INCH DOUGLAS MN COCORAHS
RAINFALL TOTAL SINCE 7 AM
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 5, 2:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
226 PM CDT THU JUN 5 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN ALEXANDRIA 45.87N 95.38W
06/05/2014 M1.99 INCH DOUGLAS MN ASOS
RAINFALL TOTAL SINCE 7 AM AT ALEXANDRIA
AIRPORT.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jun 5, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 311 PM CDT THU JUN 5 2014 MNZ054-052100- LAC QUI PARLE- 311 PM CDT THU JUN 5 2014 ...THUNDERSTORMS DEVELOPING OVER LAC QUI PARLE COUNTY THROUGH 400 PM CDT... AT 309 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF MADISON...OR 12 MILES EAST OF ALBEE. THIS STORM WAS MOVING EAST AT 15 MPH. HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MARIETTA. FLORIDA CREEK WILDLIFE MANAGEMENT AREA. MADISON. MADISON AIRPORT. DAWSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4502 9589 4480 9598 4481 9644 4513 9646 TIME...MOT...LOC 2011Z 290DEG 13KT 4499 9632
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:23 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 52 min |
| Jun 5, 3:46 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 44 min |
| Jun 5, 4:04 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 56 min |
| Jun 5, 4:50 PM CDT | Special Weather Statement | MPX | Redwood | 55 min |
| Jun 5, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Yellow Medicine | 45 min |
| Jun 5, 6:17 PM CDT | Special Weather Statement | MPX | Redwood | 43 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.